Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 16, 2021, 1:02 PM CDT for Gulf County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:02 PM CDT (18:02 UTC)
- Expired
- Jul 16, 2021, 1:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
346 WWUS82 KTAE 161802 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 202 PM EDT Fri Jul 16 2021 FLZ014-112-114-161845- Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL- 202 PM EDT Fri Jul 16 2021 ...SPECIAL WEATHER STATEMENT... At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong thunderstorm over Port St. Joe, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Port St. Joe, Mexico Beach, Tyndall Air Force Base, Overstreet, Milltown, Allanton, Highland View, Wetappo, Beacon Hill, Ward Ridge, Dalkeith and Saint Joe Beach. LAT...LON 2977 8523 2981 8543 3010 8547 3000 8511 TIME...MOT...LOC 1801Z 203DEG 7KT 2984 8533 $$ IG3
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 10:55 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 16, 10:55 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1155 AM EDT Fri Jul 16 2021 .UPDATE... This mornings KTAE shows that some mid-level drier air has moved into our region from the east and will continue to do so throughout the reminder of the day. We expect less coverage of convection this afternoon than previous days, The wind profile on the sounding shows very light winds so any storms that develop will once again be slow movers. PoPs were updated and trimmed back a bit. Otherwise, there were no other changes. && .PREV DISCUSSION [658 AM EDT]... .NEAR TERM [Through Tonight]... Light easterly/southeasterly flow will prevail through the region today as a surface high pressure axis will be oriented across the Big Bend and into the northern Gulf. Looking at the mid and upper levels, a ridge is control of the pattern across much of the southeastern US with light flow observed through much of the column. The rain chances this afternoon will vary quite a bit across the forecast area with the greatest chances expected to be across our western and northwest zones where better deep-layer moisture is available. Across the southeast Florida Big Bend, drier mid-level air rotating west around the large upper level ridge will suppress rain chances in these zones with only isolated storms possible. High temperatures will be correlated with rain chances this afternoon with the warmest readings, low to mid 90s, expected across the southeast FL Big Bend and along the I-75 corridor while locations further west and along the coast will see temperatures in the low 90s. .SHORT TERM [Saturday Through Sunday]... Our region will be mostly dominated by the subtropical ridge nosing into the central Gulf despite developing troughing well to the north through the midwest. PWATs will decrease towards 1.6-1.7 inches this period with rain chances mainly diurnally driven and coverage will be less. Probabilities are around 30-40% which is slightly less than average. Less cloud cover and coverage of convection will allow high temperatures to nudge up into the low to mid 90s and lows in the mid 70s. Heat indicies will run in the low 100s, especially Saturday. .LONG TERM [Sunday Night Through Friday]... Upper troughing deepens and digs southward over the eastern CONUS while a surface front will stretch to our north. The front will eventually wash out to our north but what it will bring is in increase in moisture, clouds, and rain chances. An upper low will develop in the southern Plains early/mid next week which will also help in sending moisture our way. What it all adds up to this period is PWATs around 2 inches and higher than normal rain chances. By default from the higher rain chances and cloud cover, high temperatures will be in the upper 80s to around 90 degrees as opposed to the low to mid 90s over the weekend. .AVIATION... [Through 12Z Saturday] Scattered to widespread showers and thunderstorms are expected again this afternoon which will occasionally bring MVFR/IFR conditions for a brief moment. Otherwise, light winds and VFR conditions will prevail. .MARINE... Favorable boating conditions prevail over the next few days outside of thunderstorms for which chances noticeably increase early next week. East to southeast winds persist through Sunday then become southwesterly beginning Monday. .FIRE WEATHER... Aside from low dispersions along the immediate Gulf Coast and into inland portions of the Florida Big Bend, fire weather concerns are low due to elevated humidity levels and light winds. Dispersions remain on the lower side for Saturday as well. .HYDROLOGY... The Steinhatchee river near US-19 remains in minor flood but with its falling trend should fall under flood today or early Saturday. The Choctawhatchee, Ochlockonee, and Aucilla rivers are in action stage currently and are falling. A slightly drier atmosphere through the weekend is expected followed by a moistening trend heading into next week. General rainfall amounts of one quarter to one half inch is expected this weekend with heavier amounts early next week. Widespread flooding is not anticipated however any slower storms could cause minor nuisance flooding in poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 73 92 73 93 / 30 0 40 10 40 Panama City 88 75 89 75 89 / 30 0 30 10 40 Dothan 90 73 91 72 90 / 30 20 40 20 40 Albany 92 74 94 74 95 / 30 20 40 20 40 Valdosta 92 73 93 73 93 / 30 20 40 20 40 Cross City 92 74 92 73 91 / 10 10 30 20 40 Apalachicola 87 76 87 76 87 / 30 0 30 10 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Barry NEAR TERM...Dobbs SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Dobbs MARINE...Scholl FIRE WEATHER...Dobbs HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 16, 1:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 202 PM EDT Fri Jul 16 2021 FLZ014-112-114-161845- Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL- 202 PM EDT Fri Jul 16 2021 ...SPECIAL WEATHER STATEMENT... At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong thunderstorm over Port St. Joe, moving northeast at 5 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Port St. Joe, Mexico Beach, Tyndall Air Force Base, Overstreet, Milltown, Allanton, Highland View, Wetappo, Beacon Hill, Ward Ridge, Dalkeith and Saint Joe Beach. LAT...LON 2977 8523 2981 8543 3010 8547 3000 8511 TIME...MOT...LOC 1801Z 203DEG 7KT 2984 8533 IG3
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:38 PM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Jul 16, 2:46 PM CDT | Special Weather Statement | TAE | Gadsden | 44 min |
| Jul 16, 2:57 PM CDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Jul 16, 3:44 PM CDT | Special Weather Statement | TAE | Jackson | 46 min |
| Jul 16, 4:36 PM CDT | Special Weather Statement | TAE | Leon | 24 min |
| Jul 16, 4:29 PM CDT | Special Weather Statement | TAE | Seminole | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.